Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 23, 2011, 5:12 PM EDT for Gallia County, Lawrence County, Ohio; Greenup County, Kentucky; 4 counties in West Virginia. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 5:12 PM EDT (21:12 UTC)
- Expired
- Apr 23, 2011, 6:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Greenup County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:12 PM EDT | TSTM WND DMG | Ironton, OH | SPOTTER WITNESSED 4 TREES UPROOTED |
| Apr 23, 5:15 PM EDT | TSTM WND DMG | 2 Se Lake Vesuvius, OH | ROOFS REPORTED OFF HOUSES...AND MULTIPLE TREES DOWN ALONG ELLISONVILLE RIDGE ROAD IN UPPER TOWNSHIP |
| Apr 23, 5:20 PM EDT | TSTM WND DMG | 6 Ene Ironton, OH | TREES DOWN ALONG 141 NEAR KITTS |
| Apr 23, 5:38 PM EDT | TSTM WND DMG | Athalia, OH | METAL ROOF ROLLED UP ALLOWING WATER DAMAGE TO HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 4:39 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341
WUUS51 KRLX 232112
SVRRLX
KYC089-OHC053-087-WVC011-035-053-079-232215-
/O.NEW.KRLX.SV.W.0090.110423T2112Z-110423T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GREENUP COUNTY IN KENTUCKY...
NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
WEST CENTRAL JACKSON COUNTY IN WEST VIRGINIA...
MASON COUNTY IN WEST VIRGINIA...
NORTHERN PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
SOUTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF GALLIPOLIS...
LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...COAL
GROVE...
* UNTIL 615 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF LAKE VESUVIUS TO IRONTON...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF WHEELERSBURG TO
IRONTON...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUFFALO...ELEANOR AND POCA.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
37 AND 42 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3859 8277 3860 8275 3869 8276 3869 8271
3873 8271 3876 8267 3884 8266 3884 8176
3860 8172 3859 8175 3852 8175 3845 8178
3848 8265 3851 8266 3848 8270 3849 8281
TIME...MOT...LOC 2112Z 270DEG 39KT 3876 8261 3858 8265
3850 8269
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:11 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 23, 4:11 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT SAT APR 23 2011
.SYNOPSIS...
NEARLY STATIONARY FRONT OVER THE OHIO VALLEY THROUGH THE
WEEKEND...WITH MULTIPLE BOUTS OF SHOWERS AND THUNDERSTORMS. FRONT
LIFTS NORTH BY MONDAY...BUT MORE STORMS WITH A COLD FRONT MIDWEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
STILL AWAITING THE CONVECTION AT THIS HOUR WITH CAPE SLOWLY
INCREASING AND CIN DECREASING.
BANKING ON THE OSCILLATIONS OF THE FRONT OVER THE NEXT 24
HOURS...AND HAVE EXTENDED THE DURATION OF THE FLASH FLOOD WATCH INTO
SUNDAY EVENING. CREEKS...STREAMS...AND SOILS ARE STILL
SATURATED...AND THE THRESHOLD FOR ADDITIONAL RAIN TO CREATE PROBLEMS
OR ADD TO EXISTING PROBLEMS IS LOW.
CARRY THE LIKELY TO CATEGORICAL POPS ALONG THE OHIO RIVER AND NORTH
INTO SUNDAY GIVEN THE SET UP OF THE FRONTAL BOUNDARY. STILL HAVE
CONCERNS ABOUT THE POTENTIAL FOR MULTIPLE CONVECTIVE SYSTEMS
AFFECTING THE AREA...RIDING ALONG THE BOUNDARY. HAVE TWO SEPARATE
SYSTEMS CURRENTLY IN SOUTHWEST OHIO AND NORTHERN KENTUCKY...AND
MOVING FROM SOUTHEAST MISSOURI INTO FAR WESTERN KENTUCKY. EXPECT
THESE TO HAVE AN IMPACT ON OUR AREA EVENTUALLY. BOTH HAVE CLOUD TOPS
TO -70C.
KEPT THE OVERNIGHT LOWS ON THE HIGHER SIDE OF GUIDANCE TONIGHT WITH
CLOUDS AND CONTINUED SOUTHERLY FLOW. CONVERSELY...KEPT THE NORTHERN
CWA COOLER SUNDAY WITH RAIN...EXCEPT FOR THE FAR SOUTHERN CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
COMPLEX PATTERN CONTINUES INTO MON MORNING...AS FRONT ALONG WHICH
COMPLEXES MIGRATE...REMAINS NEAR NW PORTION OF FORECAST AREA. TOUGH
TO TIME SUCH COMPLEXES IN THE NEAR TERM...LET ALONE THE SHORT
TERM...ESPECIALLY AS CONVECTION ITSELF REDEFINES BOUNDARY /IES/.
PW VALUES CONTINUE AS HIGH AS 1.5 IN JUST S OF FRONT WHILE CAPE
VALUES GET TO A GRAND OR BETTER DURING THE AFTERNOON. GIVEN THE
SHEAR ENVIRONMENT...THE DUAL SEVERE / FLOOD THREAT CONTINUES WITH
ANY OF THESE COMPLEXES. COMPLEXES TRACKING ACROSS THE SAME AREA
ALSO GIVE RISE TO A PERSISTENT FLOOD THREAT.
DURING MON...UPPER FLOW BACKING TO THE SW ON ACCOUNT OF RIDGING TO
THE E AND S/W TROF APPROACHING FROM THE W...SHOULD PUSH THE FRONT
FARTHER N...GREATLY REDUCING THE AMOUNT OF CONVECTION AND THE
ASSOCIATED AFOREMENTIONED THREATS.
GENERAL INSTABILITY AND HIGH MOISTURE CONTENT COULD LEAD TO WARM
SECTOR ISOLATED TO SCATTERED CONVECTION MON AFTERNOON AND THEN
ESPECIALLY TUE AFTERNOON...WITH RIPPLES IN THE UPPER LEVEL FLOW
TUE. THERE IS SOME QUESTION AS TO WHETHER A MORE BONAFIDE RIPPLE
MATERIALIZES FOR LATE TUE AND TUE NT...WARRANTING AT LEAST CHANCE
POPS THEN.
MINOR ADJUSTMENTS WERE MADE TO HIGHS MON AND TUE WITH THE AID OF
ADJMET AND CONSALL...WITH WARM AFTERNOONS ON TAP BOTH DAYS. SIMILAR
MINOR ADJUSTMENTS WERE MADE ON LOWS SUN NT THROUGH TUE NT...WITH MON
AND TUE NIGHTS BEING PARTICULARLY MILD.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
PRETTY MUCH ROLLED CLOSE TO HPC SOLUTION THRU EXTENDED GIVEN ONGOING
WX SITUATION. AREA FINALLY GETS IN ON PATTERN CHANGE WITH DEEP TROF
CARVED OUT IN MID SECTION OF CONUS WHICH SLOWLY MIGRATES EAST INTO
OUR NECK OF THE WOODS BY WEEKS END. HOWEVER...TO GET THERE...AREA
MUST CONTEND WITH A ANOTHER BIG RAIN MAKER TOWARD THURSDAY. IT
APPEARS THAT SFC CYCLOGENESIS WILL HANG UP FRONT JUST TO THE WEST
WEDNESDAY...KEEPING BULK OF PCPN WEST. WEDNESDAY SHOULD BE BREEZY
WITH STRONG DOWNSLOPING HELPING TO KEEP MORE SUN IN FCST FOR MUCH OF
THE DAY. EXCEPTION BEING EASTERN SLOPES WHERE MORE IN THE WAY OF
UPSLOPE CLDS WILL BE PRESENT. AS DEEPENING SFC LOW HEADS NORTH INTO
GREAT LAKES...AND BECOME OCCLUDED...COLD FRONT WILL BEGIN TO MARCH
EAST INTO AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. EXPECT A
GOOD SHOT OF RAIN WITH THIS BUT HOPING IT WILL REMAIN PROGRESSIVE
ENOUGH. HOWEVER...CONVECTIVE ELEMENT WILL UNDOUBTEDLY RESULT IN
HIGHER RAINFALL RATES.
BEHIND FRONT...GOOD CAA AND STEEP LOW LEVEL LAPSE RATES WILL KEEP
CLDS PLENTIFUL ACROSS MUCH OF THE AREA. COULD SEE SOME UPSLOPE SHRA
AS WELL.
SFC HIGH WILL BUILD IN FOR SATURDAY RESULTING A RETURN TO SUNSHINE
AND DRY WX.
STARTED WITH HPC FOR TEMPS...TWEAKING LOWS WEDNESDAY NIGHT HIGHER IN
WAA FLOW AND NUDGING DOWN HIGHS FRIDAY IN CAA PARTICULARLY ACROSS
THE HIGH TERRAIN.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR WHEN NOT IN CONVECTION...UNLESS IT IS INVOLVED WITH TRAILING
STRATIFORM RAIN...WHEN MVFR CEILINGS ARE POSSIBLE. HTS AND PKB ARE
MOST VULNERABLE TO THE CONVECTION TODAY...WITH CHANCES LINGERING
IN CRW...CKB...AND EKN. IFR POSSIBLE BRIEFLY IN THESE
STORMS...WITH GUSTS TO 45KTS POSSIBLE. RIGHT NOW...DO NOT HAVE
TSRA IN THE TAFS...BUT CARRYING THE THREAT WITH CB INSTEAD. FIGURE
AN AMENDMENT OR TWO IS LIKELY THROUGH THIS EVENING. BKW SHOULD
ESCAPE THE ACTION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF STORMS WILL VARY. ATMOSPHERE IN THE
POST CONVECTIVE ENVIRONMENT MAY NOT MATCH TAFS...REQUIRING
AMENDMENTS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H M H H H H H H H H H H
HTS CONSISTENCY M H H H H H H H H H H H
BKW CONSISTENCY M H H H H H H H H H H H
EKN CONSISTENCY H M M H M H M H H H H H
PKB CONSISTENCY M H H H H H H H H M H H
CKB CONSISTENCY H M H H M H H H H M H H
AFTER 18Z SUNDAY...
POSSIBLE IFR FROM THUNDERSTORM BATCHES THROUGH SUNDAY
NIGHT...MAINLY IN SOUTHEAST OHIO...NORTHEAST KENTUCKY... AND INTO
NORTHERN WV.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR WVZ006>011-
014>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KYZ101>103.
VA...NONE.
&&
SYNOPSIS...26/TRM/30
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...30
AVIATION...26Hazardous weather outlook, Apr 23, 4:51 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 451 PM EDT SAT APR 23 2011 OHZ066-067-075-076-084-WVZ032-037>040-046-047-242100- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 451 PM EDT SAT APR 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE AREA FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024-025-033>036-242100- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 451 PM EDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ083-085>087-WVZ006>011-014>020-027>031-242100- GREENUP-CARTER-BOYD-JACKSON-MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD- PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON- 451 PM EDT SAT APR 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...PART OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE AREA FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-026-242100- LAWRENCE-WAYNE-LINCOLN-BOONE- 451 PM EDT SAT APR 23 2011 ...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE AREA FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Apr 23, 12:13 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1213 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 7 SW GALLIPOLIS 38.75N 82.28W
04/23/2011 GALLIA OH 911 CALL CENTER
RACCOON CREEK IS OUT OF ITS BANKS AND FLOWING OVER
LINCOLN PIKE...ROAD CLOSED IN SEVERAL LOCATIONS.
&&
EVENT NUMBER RLX1100487
TAXSpecial weather statement, Apr 23, 4:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT SAT APR 23 2011
OHZ075-083>086-232130-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
453 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...NORTHERN GALLIA...
SOUTHERN VINTON...SOUTHWESTERN ATHENS AND WESTERN MEIGS COUNTIES...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JACKSON...
MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR HAMDEN AROUND 500 PM...RADCLIFFE...AND VINTON
AROUND 505 PM...WILKESVILLE...AND SALEM CENTER AROUND 510 PM...
DYESVILLE...DEXTER...AND CARPENTER AROUND 515 PM...HARRISONVILLE AND
RUTLAND AROUND 520 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3931 8205 3900 8194 3899 8198 3903 8200
3903 8203 3900 8205 3898 8208 3890 8267
3914 8275
09Local storm report, Apr 23, 5:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
504 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN SOUTH SHORE 38.72N 82.96W
04/23/2011 M3.50 INCH GREENUP KY TRAINED SPOTTER
3.5 INCHES OF RAIN FELL SINCE FRIDAY MORNING
&&
EVENT NUMBER RLX1100488
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:29 PM EDT | Areal Flood Warning | RLX | Gallia, Lawrence | 3 hr |
| Apr 23, 3:16 AM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 119 min |
| Apr 23, 6:19 AM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 3 hr |
| Apr 23, 7:03 AM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 42 min |
| Apr 23, 7:35 AM EDT | Special Weather Statement | RLX | Gallia, Lawrence | 55 min |
| Apr 23, 12:13 PM EDT | Areal Flood Warning | RLX | Gallia, Jackson, Lawrence | 6 hr |
| Apr 23, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 48 min |
| Apr 23, 4:42 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 48 min |
| Apr 23, 4:53 PM EDT | Special Weather Statement | RLX | Jackson, Meigs | 37 min |
| Apr 23, 5:21 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 54 min |
| Apr 23, 5:34 PM EDT | Tornado Warning | RLX | Gallia, Lawrence | 26 min |
| Apr 23, 6:08 PM EDT | Areal Flood Warning | RLX | Gallia, Jackson, Lawrence | 6 hr |
| Apr 23, 6:46 AM EDT | Special Weather Statement | RLX | Boyd, Carter, Lawrence | 89 min |
| Apr 22, 8:34 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 41 min |
| Apr 23, 6:05 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Fayette, Jackson, Kanawha and 3 more | 55 min |
| Apr 23, 6:19 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Nicholas | 20 min |
| Apr 23, 6:56 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Fayette, Gilmer, Kanawha and 7 more | 64 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.